Detection and Discrimination of the Periodicity of Prime Numbers by Discrete Fourier Transform – Symphony of Primes
PDF

Keywords

Von Mangoldt function
discrete fourier transform
prime numbers.

How to Cite

L. Csoka. (2015). Detection and Discrimination of the Periodicity of Prime Numbers by Discrete Fourier Transform – Symphony of Primes. Journal of Advances in Applied &Amp; Computational Mathematics, 2(1), 01–04. https://doi.org/10.15377/2409-5761.2014.02.01.1

Abstract

A novel representation of a quasi-periodic modified von Mangoldt function L(n) on prime numbers and its decomposition into Fourier series has been investigated. We focus on some particular quantities characterizing the modified von Mangoldt function. The results indicate that prime number progression can be decomposed into periodic sequences. The main approach is to decompose it into sin or cosine function. Basically, it is applied to extract hidden periodicities in seemingly quasi periodic prime function. Numerical evidences were provided to confirm the periodic distribution of primes.

https://doi.org/10.15377/2409-5761.2014.02.01.1
PDF

References

Hejhal D. The Selberg Trace Formula for PSL(2,R) - Volume I. Springer: Berlin, Heidelberg 1976.

Davenport H. Multiplicative Number Theory 2nd ed Springer: New York 1980.

Vardi I. Computational Recreations in Mathematica. AddisonWesley 1991.

Walfisz W. Zur additiven Zahlentheorie. II Math Z 40 1936; 592-607. http://dx.doi.org/10.1007/BF01218882

Green B. Tao T. The primes contain arbitrarily long arithmetic progressions. Annals of Mathematics 2008; 167(2): 481-547. http://dx.doi.org/10.4007/annals.2008.167.481

Goldston DA, Pintz J, Yildirim CY. Primes in tuples IV: Density of small gaps between consecutive primes. Acta Arithmetica 2013; 160(1): 37-53. http://dx.doi.org/10.4064/aa160-1-3

Moran A, Pritchard P, Thyssen A. Twenty-two primes in arithmetic progression, Mathematics of Computation 1995; 64(211): 1337-1339. http://dx.doi.org/10.1090/S0025-5718-1995-1297475-1

Creative Commons License

This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Copyright (c) 2015 Journal of Advances in Applied & Computational Mathematics